Elderly Hospital Patients Arrive Sick, Leave Disabled – Dr. Carolyn Dean MD ND

Elderly Hospital Patients Arrive Sick, Leave Disabled

August 12, 2016

You’ll be shocked to learn that most developed countries have accepted the chronological age of 65 years as a definition for the elderly! So, a recent article in Medscape about hospitals being dangerous for elderly patients hits too close to home for my readership.

In my world, age 60 is the new 40, so I don’t even acknowledge “old age”. That’s because I take my Total Body ReSet formulas, I don’t take drugs, I exercise every day, I eat well, and I love what I do. And I also have Bob and Maui!

A few weeks ago, an 82-year old Total Body ReSet formula customer in New York who had a serious dizzy spell after a particular grueling dental appointment. The doctors told her she had a mini stroke, yet none of her tests indicated a stroke or any health problems whatsoever, but they still wanted to put her on drugs anyway – because of her age! Her children wanted her in a senior’s home. And I wanted her to define the event as a reaction to having her teeth drilled for over an hour and not any impeding disease or condition!

Ageism is a medical bias, wherein, after the age of 65, you are continually told that it’s your age that’s the basis of all your problems. Nurses and doctors are shocked when you tell them you aren’t on any meds! It’s quite insane that taking drugs is the new norm.

Go to Medscape and look up this article (Elderly Hospital Patients Arrive Sick, Leave Disabled) and read it for yourself. You’ve all probably heard similar stories and there is likely no end in sight to this type of medical intervention. The writer paints a very scary picture. She quotes a geriatric physician and researcher at UCLA who says, “The older you are, the worse the hospital is for you. A lot of the stuff we do in medicine does more harm than good. And sometimes with the care of older people, less is more.”

The writer said, “Hospital staff often fail to feed older patients properly, get them out of bed enough or control their pain adequately. Providers frequently restrict their movements by tethering them to beds with oxygen tanks and IV poles. Doctors subject them to unnecessary procedures and prescribe redundant or potentially harmful medications. And caregivers deprive them of sleep by placing them in noisy wards or checking vital signs at all hours of the night. Interrupted sleep, unappetizing food and days in bed may be merely annoying for younger patients, but they can cause lasting damage to older ones.”

Here’s one story I just received from a customer about her 95-year old mother that has a happy ending. She was not hospitalized but would have been if her daughter had not intervened.

“My mom was having serious blood pressure issues back in Feb, 2016. She had been taking Diovan 320 and Bystolic 5mg for many years, but in Feb her blood pressure shot up, and so the Dr added another 5 mg Bystolic to take in the AM with her Diovan. That did not bring the blood pressure to a satisfactory level, so the Dr then added another 5 mg Bystolic to be taken in the PM to get a level of about 178/84, but it still would go up to 236/108 on many days. I read your book, and decided to get her on magnesium.”

Let me just interject here, that when drugs aren’t working, it amazes me that the doctor doesn’t question the fact that the drugs aren’t working but just adds more drugs!

Back to our 95-year old’s story, “In March we started on magnesium glycinate, (1 TBSP) per day, and after a while the blood pressure began to lower. In June, I started her slowly on ReMag until she built up to 1 tsp per day. Last week I took her for a RBC Mag blood test, and she was 4.5, so I can just imagine how low she was before the supplementation! I figure she needs even more magnesium so I have increased it to 1 1/4 tsp, and was intending to get her up to maybe 2 tsp and retest her.

What the ReMag has done for her blood pressure is a miracle. She has slowly gotten off ALL Bystolic, and is seeing her blood pressure around 130/74. I was actually hoping to get her off that awful Diovan gradually, so made a Dr. appointment (it won’t be until Aug 24th).”

I thought this testimonial was Awesome! I did say that I personally would be taking 2-3 tsp of ReMag along with ReMyte, ReAline and RnA Drops. The daughter, however, did have a concern about a kidney test (urinary albumin, creatinine ratio) that was abnormal and she worried about the myth that has spread far and wide that magnesium is unsafe in kidney disease!

Here is my answer, “The micro alb/creat ratio is likely due to KIDNEY ARTERY CALCIFICATION! So, she needs magnesium to dissolve calcium in her arteries.

There is coronary artery calcification leading to angina, heart attack and hypertension; carotid artery calcification causing stroke, then there is kidney artery calcification leading to “kidney disease,” which they diagnose by finding elevated creatinine levels and/or albumin in the urine.

Medicine says there is no treatment for kidney disease, except to give you heart meds and statins to prevent cardiovascular disease, which they say is inevitable with kidney disease. I think that’s because they tell you to NOT take magnesium, which is horrible advice!” Please read my blog Diabetes, Kidney Disease and Magnesium, which references two long articles about the absolute requirement of magnesium in kidney disease!

It remains that our only protection against misdiagnosis and mistreatment is to stay healthy, and keep out of hospitals, which is best accomplished by taking the Completement Formulas and asking questions either of Customer Service or on my radio show at Achieve Radio, every Monday at 4pm PST!

Carolyn Dean MD ND

The Doctor of the Future®

 

RESOURCES: Along the borders and in the links of my web site you can find my books, writings, and my call-in radio show. Email your questions to: questions@drcarolyndeanlive.com.

Want more health info like this?

Subscribe to receive FREE health tips from Dr. Carolyn Dean. We won't spam you or sell your information.

Click here to add a comment

Leave a comment: